MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEB-9400A; ELECTROMYOGRAPH

NIHON KOHDEN CORPORATION MEB-9400A; ELECTROMYOGRAPH
Model Number MEB-9400A
Medical Device Problem Codes Temperature Problem (3022); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that there was a burning smell from the power supply from their meb-9400a system after it had shutdown.They got it running for a little while in safe mode and would like the system evaluated.However, they have ordered a replacement and are awaiting its arrival before taking this unit offline.The caller and their it person expressed they wanted to keep the system in use after i explained the system may be a hazard to the patients.No patient harm or injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that there was a burning smell from the power supply from their meb-9400a system after it had shutdown.They got it running for a little while in safe mode and would like the system evaluated.However, they have ordered a replacement and are awaiting its arrival before taking this unit offline.The caller and their it person expressed they wanted to keep the system in use after i explained the system may be a hazard to the patients.No patient harm or injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint details: the customer reported on (b)(6) 2018 that they were getting burning smell from power supply.The system had shut down.The customer got it running for a little while in safe mode but wanted it to be checked out.Service requested: the customer requested the device to be evaluated service provided: the customer did not send in the unit for repair/evaluation investigation result: the unit was placed into service on (b)(6) 2017, which is over 1 year at the time of the reported issue.A review of device history found no previously reported similar issue with this device.Similar tickets using "meb 9400a burning smell power supply" and gave no result.Review of tickets reported by the neurological medicine found no similar reported issue.Based on the device service history, complaints from customer site and similar search query, no adverse trend is suspected with the device.The root cause of the issue was unable to be determined due to limited information in the complaint record and the device was not returned to nk for repair/evaluation.The customer was informed about the hazard that can occur to the patients.The device was being used by the customer.No further complaint was reported with the device.Corrected information: f9.Approximate age of device: incorrectly calcuated g4.Date received by manufacturer: should be (b)(6) 2018 not (b)(6) 2019 as listed on mdr initial report.

Brand Name
MEB-9400A
Common Device Name
ELECTROMYOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8220327
Report Number8030229-2019-00001
Device Sequence Number16558232
Product Code IKN
UDI-Device Identifier04931921102183
UDI-Public04931921102183
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K010590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
Report Date (Section F) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEB-9400A
Device Catalogue NumberMEB-9400A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/01/2019
Device Age66 MO
Event Location Hospital
Date Report to Manufacturer11/06/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA11/06/2019